MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX DOME; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX DOME; DRAIN BAG
Model Number 154003
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that urine was back flowing from the drain bag into the catheter at times even when the bag was being emptied.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿bag will not expand/vinyl stuck together¿.A potential root cause for this failure could be "static or positive air pressure".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfections or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Unsnap hook.3.Position hanger on bed frame near the foot of the bed using string or hook.4.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.5.To empty bag: a.Remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for using bard® ez-lok® sampling port: bard® ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX DOME
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8732731
Report Number1018233-2019-03360
Device Sequence Number2572873
Product Code KNX
UDI-Device Identifier00801741040771
UDI-Public(01)00801741040771
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number154003
Device Catalogue Number154003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1